Alert archive / Georgia / Special Weather Statements in 2020

Special Weather Statement, NWS Atlanta, GA

July 19, 2020Lumpkin County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 19, 2020, 8:44 PM EDT for Lumpkin County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2020, 8:44 PM EDT (00:44 UTC)
Expired
Jul 19, 2020, 9:15 PM EDT
In force
31 min
Issued by
NWS Atlanta, GA
Wind
40

County Lumpkin County, GA

The radar

The Atlanta radar (KFFC), 135 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2020-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2020-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
2283 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

215 
WWUS82 KFFC 200044
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
844 PM EDT Sun Jul 19 2020
 
GAZ006>008-014-015-200115-
Gilmer GA-Dawson GA-Union GA-Lumpkin GA-Fannin GA-
844 PM EDT Sun Jul 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GILMER...
NORTHWESTERN DAWSON...SOUTHWESTERN UNION...WESTERN LUMPKIN AND
SOUTHEASTERN FANNIN COUNTIES UNTIL 915 PM EDT...

At 843 PM EDT...a strong thunderstorm was near Fausett Lake, or 9
miles northwest of Dawsonville. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Amicalola Falls State Park, Springer Mountain Shelter, Len Foote Hike
Inn, Camp Merrill, Black Gap Shelter, Stover Creek Shelter, Hawk
Mountain Shelter, Nimblewill, Gooch Mountain Shelter, Juno, Fausett
Lake and Porter Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3463 8395 3443 8422 3445 8426 3447 8426
      3447 8429 3449 8433 3450 8433 3475 8416
TIME...MOT...LOC 0043Z 196DEG 1KT 3449 8426 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 19, 7:35 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jul 19, 7:35 PM EDT, 1 hour 9 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
735 PM EDT Sun Jul 19 2020

.UPDATE...
For 00z TAFs/Aviation. See discussion below.

&&

.PREV DISCUSSION... /Issued 341 PM EDT Sun Jul 19 2020/

SHORT TERM /Tonight through Monday Night/...
Scattered showers and thunderstorms popping up across the state
mainly across N GA and they should continue through the evening
hours. These storms so far have not reached severe criteria yet
but there are a few strong ones. Mainly seeing brief periods of of
heavy rain, gust to 30kt, and lightning.

Weak surface and Mid and upper level ridge remains in place
through the short term and should help to keep these storms from
getting to strong. The Mid to upper level ridging is centered
mainly across N GA right over the deeper lower level moisture that
contiues to move in from the NE. Warm temps aloft are also
helping to limit available energy for storms. This should
continue through the short term so will pretty much see a repeat
of this Monday afternoon/evening.

Daytime high temps remain mainly in the 90s to mear 100 with 80s
in the the NE GA mountains. Low temps will continue in the 70s.

01

LONG TERM /Tuesday through Sunday/...
As the long term picks up on Tuesday, high pressure and weak zonal
flow will remain in place for most of the forecast period. High
pressure aloft will keep us in a hot an humid pattern fueling
afternoon thunderstorms. Wednesday and Thursday will see an increase
in deep layer moisture with an increased chance for thunderstorms
across northern Georgia ahead of frontal boundary. That being said,
the heat will provide enough instability each day for the occasional
pulse convective storm to become strong to severe with damaging
winds being the primary threat.

There is some disagreement as to whether or not the boundary in
Northern Georgia stalls and brings more widespread categorical pops
to the area or slides off to the east as the parent low exits
through northern new england. Regardless, the chance for widespread
showers and thunderstorms across northern Georgia will increase as
next weekend approaches.

The heat is going to be the big story for the week. Temperatures
will run 3 to 4 degrees above normal for the week. Highs will remain
in the low to mid 90s. Heat indices could be as high as 105 in
central Georgia by Tuesday of next week, while widespread low 100's
are likely. The afore mentioned boundary should take some of the
edge off the heat indices as things dry out a little bit but the
heat will remain.

Vaughn

&&

.AVIATION...
00Z Update...
A few -shra just north/west of metro ATL should diminish by sunset
leaving a mainly clear/VFR night. More of the same tomorrow with
daytime heat sparking widely sct / slow-moving convection around
this rather dirty upr ridge. Winds (away from storms) will continue
to be light, less than 10kts.

//ATL Confidence...00Z Update...
Medium with convection/PROB30 tomorrow.
High all other elements.

DJN.83

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          73  98  74  96 /  10  30  20  40
Atlanta         75  95  75  93 /  20  40  20  40
Blairsville     68  88  68  86 /  30  50  30  50
Cartersville    73  95  73  94 /  30  40  20  40
Columbus        75  98  75  97 /  10  30  20  40
Gainesville     73  94  73  92 /  20  40  20  40
Macon           73  99  74  96 /  10  30  20  30
Rome            73  96  73  95 /  30  40  20  40
Peachtree City  72  96  73  95 /  10  30  20  40
Vidalia         74  98  74  98 /  10  20  10  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....Vaughn
AVIATION...DJN.83
Hazardous weather outlook, Jul 19, 6:37 PM EDT, 2 hours 7 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Peachtree City GA
637 PM EDT Sun Jul 19 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-201615-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
637 PM EDT Sun Jul 19 2020

This Hazardous Weather Outlook is for North and Central Georgia.

.DAY ONE...Tonight...

The probability for widespread hazardous weather is low.

Isolated thunderstorms will gradaually end after sunset this
evening. Brief gusty winds to 30 mph, locally heavy rain and cloud
to ground lightning will be the primary threats with any storms.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

For Monday, scattered thunderstorms are expected across the area
during the afternoon and evening hours. A few strong storms are
possible with strong, gusty winds, frequent lightning, small hail
and locally heavy rainfall.

For Tuesday through Friday, Scattered to numerous thunderstorms are
expected across the area. A few storms may be strong to severe with
damaging winds, frequent lightning, hail and locally heavy rainfall.

Heat index values of 100 to 105 degrees can be expected over much of
the area outside of the mountains through Friday.

In the hours before

Special weather statement, Jul 19, 6:41 PM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
641 PM EDT Sun Jul 19 2020

GAZ022-033-192300-
North Fulton GA-Forsyth GA-
641 PM EDT Sun Jul 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON AND SOUTHWESTERN
FORSYTH COUNTIES UNTIL 700 PM EDT...

At 641 PM EDT...a strong thunderstorm was over Alpharetta, or 10
miles southwest of Cumming. This storm was nearly stationary.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Roswell, Alpharetta and Milton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3417 8420 3403 8419 3399 8430 3410 8435
      3419 8429 3419 8428
TIME...MOT...LOC 2241Z 086DEG 4KT 3410 8428

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jul 19, 6:55 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
655 PM EDT Sun Jul 19 2020

GAZ019-020-192330-
Bartow GA-Floyd GA-
655 PM EDT Sun Jul 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BARTOW AND SOUTHEASTERN
FLOYD COUNTIES UNTIL 730 PM EDT...

At 655 PM EDT...a strong thunderstorm was over Kingston, or 9 miles
northwest of Cartersville. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Rome, Euharlee, Kingston and Cassville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3435 8495 3425 8484 3410 8500 3414 8513
      3427 8515
TIME...MOT...LOC 2255Z 050DEG 1KT 3423 8496

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jul 19, 7:30 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
730 PM EDT Sun Jul 19 2020

GAZ024-200000-
Banks GA-
730 PM EDT Sun Jul 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BANKS COUNTY UNTIL
800 PM EDT...

At 730 PM EDT...a strong thunderstorm was over Pinefield Crossroads,
or near Homer. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Homer, Hollingsworth and Pinefield Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3448 8346 3446 8340 3442 8338 3439 8338
      3438 8339 3432 8339 3432 8352 3445 8353
      3449 8350
TIME...MOT...LOC 2330Z 098DEG 1KT 3441 8342

WIND...40MPH
Local storm report, Jul 19, 7:31 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
731 PM EDT SUN JUL 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     2 NNE ALPHARETTA        34.10N  84.29W
07/19/2020                   FULTON             GA   PUBLIC

            REPORT OF A TREE DOWN IN THE BACKYARD OF A HOUSE ON
            TRAYWICK CHASE, IN NORTH ALPHARETTA

&&

EVENT NUMBER FFC2000924

THIEM
Special weather statement, Jul 19, 8:36 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
836 PM EDT Sun Jul 19 2020

GAZ079-089>091-200100-
Chattahoochee GA-Marion GA-Talbot GA-Muscogee GA-
836 PM EDT Sun Jul 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHATTAHOOCHEE...
NORTHWESTERN MARION...SOUTHWESTERN TALBOT AND EASTERN MUSCOGEE
COUNTIES UNTIL 900 PM EDT...

At 836 PM EDT...a strong thunderstorm was over Marion Estates, or 12
miles north of Buena Vista. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Box Springs, Marion Estates, Oakland and Juniper.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3252 8478 3258 8460 3250 8444 3242 8448
      3239 8466
TIME...MOT...LOC 0036Z 305DEG 2KT 3248 8459

WIND...40MPH
Special weather statement, Jul 19, 8:44 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
844 PM EDT Sun Jul 19 2020

GAZ006>008-014-015-200115-
Gilmer GA-Dawson GA-Union GA-Lumpkin GA-Fannin GA-
844 PM EDT Sun Jul 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GILMER...
NORTHWESTERN DAWSON...SOUTHWESTERN UNION...WESTERN LUMPKIN AND
SOUTHEASTERN FANNIN COUNTIES UNTIL 915 PM EDT...

At 843 PM EDT...a strong thunderstorm was near Fausett Lake, or 9
miles northwest of Dawsonville. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Amicalola Falls State Park, Springer Mountain Shelter, Len Foote Hike
Inn, Camp Merrill, Black Gap Shelter, Stover Creek Shelter, Hawk
Mountain Shelter, Nimblewill, Gooch Mountain Shelter, Juno, Fausett
Lake and Porter Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3463 8395 3443 8422 3445 8426 3447 8426
      3447 8429 3449 8433 3450 8433 3475 8416
TIME...MOT...LOC 0043Z 196DEG 1KT 3449 8426

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 8:36 PM EDTSpecial Weather StatementFFCMarion24 min
Jul 20, 2:18 PM EDTSpecial Weather StatementFFCFannin27 min
Jul 20, 5:55 PM EDTSpecial Weather StatementFFCJohnson35 min
Jul 20, 6:06 PM EDTSpecial Weather StatementFFCWashington24 min
Jul 20, 6:49 PM EDTSpecial Weather StatementFFCJefferson26 min

Nearby

Special Weather Statements in Georgia, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.